MAUDE Adverse Event Report: WAVELIGHT GMBH WAVELIGHT FS200 EASYPACK PATIENT INTERFACE; POWERED LASER SURGICAL INSTRUMENT

WAVELIGHT GMBH WAVELIGHT FS200 EASYPACK PATIENT INTERFACE; POWERED LASER SURGICAL INSTRUMENT
Model Number 1515
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation, including root cause analysis, is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported a patient with flap was not cut correctly into the cornea, but mainly into the patient interface.Patient impact was unknown initially.There are multiple related reports for this facility.This report addresses a patient interface (pi) ((b)(4)) and additional manufacturer reports will be filed.There are multiple related reports for this event.This report addresses the unknown patient's left eye and other manufacturer reports will be filed.
 
Additional Manufacturer Narrative
A review of the device history record traceable to the reported serial number indicates that the product was processed and released according to the product¿s acceptance criteria.A review of the technical service onsite history showed no abnormalities that could have contributed to this event: laser was successfully verified prior to and after the event date.Most recent onsite visit from field service engineer (fse), fse field service engineer) performed and signed service installation record (sir).System meets specification as per sir.Logfile review for the day of treatment shows all laser system functions were within specifications.During start-up of the system the vacuum, the energy and the ablation tests were performed without any issue.The energy was stable during the whole day.Logfile shows six successfully performed treatments.The reported treatment could be identified in the logfile.Log file shows that the patient interface was docked several times on the left eye (os), as user aborted the suction process four times by pressing the foot pedal, after reaching valid values for suction one and suction two, so the suction process was repeated four times.The 5th attempt of the suction process was not aborted and the user continued the treatment.Treatment for left eye (os) was finished successfully without any issue.The entire treatment time was four minutes, from the start of the suction process to the end of the treatment.No relevant deviation between planned and performed energy is detectable for the reported treatment.The thickness of the flap was thinner than the recommended flap thickness.The user operated surgery within the recommended energy settings.No technical root cause could be identified.The received sample patient interface (pi) has been visually inspected and the reported event could be confirmed, it appears that the flap was partially shot on the pi (patient interface).The root cause cannot be identified conclusively.The manufacturer internal reference number is: (b)(4).

Brand Name
WAVELIGHT FS200 EASYPACK PATIENT INTERFACE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
WAVELIGHT GMBH
am wolfsmantel 5
erlangen 91058
GM  91058
Manufacturer (Section G)
WAVELIGHT GMBH
am wolfsmantel 5
erlangen 91058
GM   91058
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15950389
Report Number3003288808-2022-00336
Device Sequence Number6371660
Product Code GEX
UDI-Device Identifier00810462020023
UDI-Public00000000000000
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K190392
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1515
Device Catalogue Number8065998299
Device Lot Number14HK6A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/23/2022
Supplement Date Received by Manufacturer04/03/2023
Initial Report FDA Received Date12/09/2022
Supplement Report FDA Received Date04/18/2023
Date Device Manufactured04/11/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WAVELIGHT FS200 FEMTOSECOND LASER
Patient Age36 YR
Patient SexFemale